Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Kidney Dis. 2001 Feb;37(2):427-30.

Chorea induced by thiamine deficiency in hemodialysis patients.

Author information

  • 1Division of Nephrology, Department of Medicine, Taipei Veterans General Hospital, Taipei, Taiwan.

Abstract

Thiamine deficiency is mainly encountered in alcoholics or food faddists, but it may complicate chronic dialysis because of low intake and accelerated loss of thiamine in dialysis patients. We report here 2 hemodialysis (HD) patients who developed chorea induced by thiamine deficiency. We propose that thiamine deficiency, with a consequent dysfunction of the basal ganglia, may induce chorea in HD patients.

PMID:
11157387
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center